MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT
Model Number 881055601540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reaction (2414)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(4) 2018, in which the patients face began to swell after a zoom chairside whitening procedure.The patient also developed numbness and swelling of her lower lip.The patient went to urgent care and was given dexamethasone injection, 3 doses of benadryl and was prescribed 20mlg prednisone.The kit and gel were used up during the procedure and were not returned.The retain sample of the whitening gel, sku: 22-3764, lot: 18165002, was tested on 08/31/2018, and results were within specifications.Reviewed the device/batch history records of whitening kit, sku: 881055601540, lot: 18165003 and gel, sku: 22-3764, lot: 18165002.No out of specification or discrepancy was found.Reviewed complaints history, no other similar incident was reported from the same lot numbers.Reviewed complaints history of the past 3 years.The rate for similar incidents is low.Reviewed direction for use of the kit.The dfu describes steps for candidate qualification, warnings, ingredients, and other precautions.All ingredients are listed on labeling.No product failure or out of specifications was found in the product.Potential cause may be an allergic reaction to product ingredients.Based on the investigation results and available information, discus dental concludes there was no malfunction or failure in the product.No corrective actions are required.Patient is doing much better, the swelling is gone and she is fine.
 
Event or Problem Description
Discus dental received a complaint on (b)(4) 2018, in which the patients face began to swell after a zoom chairside whitening procedure.The patient also developed numbness and swelling of her lower lip.The patient went to urgent care and was given dexamethasone injection, 3 doses of benadryl and was prescribed 20mlg prednisone.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700a south baker ave.
ontario CA 91761
MDR Report Key7900055
Report Number1000582314-2018-00005
Device Sequence Number16214512
Product Code EEG
UDI-Device Identifier00075020034991
UDI-Public(01)00075020034991(10)18165003(17)200404
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model Number881055601540
Device Lot Number18165003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;